Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 33, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 6, 2006, 7:24 PM CDT for Burnet County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2006, 7:24 PM CDT (00:24 UTC)
- Expired
- Apr 6, 2006, 8:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 83 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2082 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 070024 SVREWX TXC053-070100- /O.NEW.KEWX.SV.W.0033.060407T0024Z-060407T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 724 PM CDT THU APR 6 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... BURNET * UNTIL 800 PM CDT * AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BURNET...AND MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BERTRAM. LAT...LON 3083 9842 3062 9838 3057 9815 3093 9787 $$
2 follow-up statements
000 WWUS54 KEWX 070038 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 738 PM CDT THU APR 6 2006 TXC053-070100- /O.CON.KEWX.SV.W.0033.000000T0000Z-060407T0100Z/ BURNET TX- 738 PM CDT THU APR 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR BURNET COUNTY... AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BURNET...MOVING EAST AT 10 MPH. THIS STORM PRODUCED NICKEL SIZED HAIL OVER GRANITE SHOALS AT 730 PM. ANY ONE WHO IS OUTSIDE IS URGED TO SEEK SHELTER IN A STURDY BUILDING. OTHER LOCATIONS IN THE WARNING INCLUDE BERTRAM. LAT...LON 3083 9842 3062 9838 3057 9815 3093 9787 $$
000 WWUS54 KEWX 070110 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 808 PM CDT THU APR 6 2006 TXC053-070118- /O.EXP.KEWX.SV.W.0033.000000T0000Z-060407T0100Z/ BURNET TX- 808 PM CDT THU APR 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BURNET COUNTY EXPIRED AT 800 PM CDT... THE SEVERE THUNDERSTORMS HAVE MOVED EASTWARD INTO TRAVIS AND WILLIAMSON COUNTIES AND THEREFORE THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 6:30 PM CDT, 54 minutes earlier.
Area forecast discussion, Apr 6, 6:30 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 PM CDT THU APR 6 2006 .UPDATE... MADE A QUICK UPDATE TO ADD SOME LOW POPS FOR THE EVENING OVER THE EASTERN HILL COUNTRY AND NE CWA AS ISOLATED STORMS HAVE DEVELOPED ALONG THE DRY LINE WHERE THE CAP HAS WEAKENED AND GOOD CONVERGENCE INDICATED. && .PREV DISCUSSION... (ISSUED 403 PM CDT THU APR 6 2006) DISCUSSION... A RATHER SIGNIFICANT SPRING STORM IS UNDERWAY ACROSS MID SECTIONS OF THE U.S...BUT WELL MISS-OUT ON THE RAIN ONCE AGAIN. RED FLAG WARNINGS ARE OUT...WITH VERY LOW RELATIVE HUMIDITIES FORECAST TOMORROW. MAX TEMPS TOMORROW WILL SOAR INTO THE 90S THANKS TO DOWNSLOPING WEST WINDS...BUT WILL REMAIN A GOOD 3-5 DEGREES BELOW RECORD HIGHS. A COLD FRONT WILL BE A WELCOME RELIEF TO THIS HEAT...AND IS FORECAST TO PUSH THROUGH LATE FRIDAY NIGHT. MAX TEMPS ON SATURDAY WILL BE AT OR SLIGHTLY BELOW NORMAL...FOR A CHANGE. COLD AIR ADVECTION WILL END SATURDAY NIGHT...WITH NEAR- IDEAL RADIATIONAL COOLING KICKIN-IN AND TEMPS DIPPING INTO THE 40S ACROSS MUCH OF OUR AREA. RETURN FLOW IS FORECAST LATE MONDAY NIGHT...BUT WILL BE SOMEWHAT LIMITED THANKS TO RIDGING ACROSS THE WESTERN GULF. A WARMING TREND WILL BEGIN MONDAY...AND CARRY US THROUGH THE WORKWEEK WITH NO CHANCE FOR RAIN. 12Z MEDIUM RANGE MODEL SOLUTIONS SHOW A LARGE UPPER LEVEL LOW NEAR SOCAL TOWARD THE END OF NEXT WEEK. THIS FEATURE WILL BE OUR HOPE AT RAIN GOING INTO THE WEEKEND OF THE 15TH. && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM THURSDAY FOR THE FOLLOWING COUNTIES: BANDERA... EDWARDS... GILLESPIE... KERR... KINNEY... LLANO... MAVERICK... REAL... UVALDE... AND VAL VERDE. RED FLAG WARNING FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BEXAR... BLANCO... BURNET... COMAL... DE WITT... DIMMIT... EDWARDS... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 01/25
Hazardous weather outlook, Apr 6, 4:17 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 417 PM CDT THU APR 6 2006 TXZ171>173-183>194-202>209-217>225-228-070000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 417 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A RED FLAG WARNING CONTINUES FOR WESTERN PARTS OF SOUTH CENTRAL TEXAS UNTIL 7 PM CDT TODAY FOR BREEZY AND DRY WEST AND NORTHWEST WINDS...AND RELATIVE HUMIDITY FALLING TO 15 TO 25 PERCENT. THE RED FLAG WARNING COVERS THE FOLLOWING COUNTIES. LLANO...VAL VERDE...EDWARDS...REAL...KERR...BANDERA... GILLESPIE...KINNEY...UVALDE...AND MAVERICK. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY DUE TO VERY LOW RELATIVE HUMIDITIES AND BREEZY WINDS ACROSS MOST OF SOUTH CENTRAL TEXAS. THIS RED FLAG WARNING COVERS THE FOLLOWING COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL...KERR... BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS...TRAVIS...KINNEY... UVALDE...MEDINA...BEXAR...COMAL...GUADALUPE...MAVERICK...ZAVALA... FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT...DIMMIT. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:09 PM CDT | Red Flag Warning | EWX | Bandera, Edwards, Gillespie, Kerr, Kinney, Llano and 4 more | 3 hr |
| Apr 6, 7:20 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 15 min |
| Apr 6, 7:41 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 64 min |
| Apr 6, 7:53 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 22 min |
| Apr 6, 8:14 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 31 min |
| Apr 6, 8:42 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 48 min |
| Apr 7, 6:05 AM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 9 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.